Mathematische Zeitschrift

, Volume 262, Issue 1, pp 27–39 | Cite as

Leray’s problem on the stationary Navier–Stokes equations with inhomogeneous boundary data

  • Hideo KozonoEmail author
  • Taku Yanagisawa


Consider the stationary Navier–Stokes equations in a bounded domain whose boundary consists of multi-connected components. We investigate the solvability under the general flux condition which implies that the total sum of the flux of the given data on each component of the boundary is equal to zero. Based on our Helmholtz–Weyl decomposition, we prove existence of solutions if the harmonic part of the solenoidal extension of the given boundary data is sufficiently small in L 3 compared with the viscosity constant.


Weak Solution Stokes Equation Boundary Data Sobolev Inequality Compact Riemannian Manifold 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Amick C.J.: Existence of solutions to the nonhomogeneous steady Navier–Stokes equations. Indiana Univ. Math. J. 33, 817–830 (1984)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Bogovkii M.E.: Solution of the first boundary value problem for the equation of continuity of an incompressible medium. Sov. Math. Dokl. 20, 1094–1098 (1979)Google Scholar
  3. 3.
    Borchers W., Pileckas K.: Note on the flux problem for stationary incompressible Navier–Stokes equations in domains with a multiply connected boundary. Acta Appl. Math. 37, 21–30 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Borchers W., Sohr H.: On the equations rot v  =  g and div u  =  f with zero boundary conditions. Hokkaido Math. J. 19, 67–87 (1990)zbMATHMathSciNetGoogle Scholar
  5. 5.
    Fujita H.: On the existence and regularity of the steady-state solutions of the Navier–Stokes equations. J. Fac. Sci. Univ. Tokyo Sec. I. A. 9, 59–102 (1960)Google Scholar
  6. 6.
    Fujita, H.: On stationary solutions to Navier–Stokes equation in symmetric plane domains under general outflow condition. In: Navier–Stokes equations: theory and numerical methods, Varenna 1997 Pitmann Res. Notes Math. Ser. vol. 388. Longman-Harlow, pp. 16–30 (1998)Google Scholar
  7. 7.
    Fujita, H., Morimoto, H.: A remark on the existence of the Navier–Stokes flow with non-vanishing outflow condition. In: Agemi, et al. (eds.) Proceeding of the 4th MSJ-IRI on Nonlinear Waves, pp. 53–61 (1997)Google Scholar
  8. 8.
    Fujita H., Morimoto H., Okamoto H.: Stability analysis of Navier–Stokes flows in annuli. Math. Methods Appl. Sci. 20, 959–978 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Galdi G.P.: An Introduction to the Mathematical Theory of the Navier–Stokes Equations vol. II. Springer, New York (1994)zbMATHGoogle Scholar
  10. 10.
    Kozono, H., Yanagisawa, T.: L r-variational inequality for vector fields and the Helmholtz–Weyl decomposition in bounded domains (submitted)Google Scholar
  11. 11.
    Kozono, H., Yanagisawa, T.: Nonhomogeneous boundary value problems for stationary Navier–Stokes equations in a bounded domain with a multiply connected boundary (preprint)Google Scholar
  12. 12.
    Ladyzehnskaya O.A.: The Mathematical Theory of Viscous Incompressible Flow. Gordon and Breach, London (1969)Google Scholar
  13. 13.
    Leray J.: Etude de diverses équations intégrals non linés et de quelques probléms que pose lH́ydrodynamique. J. Math. Pures Appl. 12, 1–82 (1933)zbMATHMathSciNetGoogle Scholar
  14. 14.
    Morimoto, H.: General outflow condition for Navier–Stokes flow. In: Kozono, H., Shibata, Y. (eds.) Recent topics in mathematical theory of viscous incompressible fluids, Tsukuba 1996. Lec. Notes Num. Appl., vol. 16, pp. 209–224. Kinokuniya, Tokyo (1998)Google Scholar
  15. 15.
    Morimoto H., Ukai S.: Perturbation of the Navier–Stokes flow in an annular domain with the non-vanishing outflow condition. J. Math. Sci. Univ. Tokyo 3, 73–82 (1996)zbMATHMathSciNetGoogle Scholar
  16. 16.
    Takeshita A.: A remark on Leray’s inequality. Pacific J. Math. 157, 151–158 (1993)zbMATHMathSciNetGoogle Scholar
  17. 17.
    Temam R.: Navier–Stokes equations. Theory and Numerical Analysis. North-Holland Pub. Co., Amsterdam (1979)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Mathematical InstituteTohoku UniversitySendaiJapan
  2. 2.Department of MathematicsNara Women’s UniversityNaraJapan

Personalised recommendations